Alert archive / Wyoming / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Aug 27, 2025, 9:19 PM MDT for Hot Springs County, Wyoming. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2025, 9:19 PM MDT (03:19 UTC)
- Expired
- Aug 27, 2025, 10:15 PM MDT
- In force
- 56 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Hot Springs County, WY
The radar
The Riverton/Lander radar (KRIW), 73 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 4:23 PM MDT, 4 hours 56 minutes earlier. Its key messages:
- Isolated to scattered rain showers with very isolated thunderstorms will continue through the afternoon, especially as an elongated band of precipitation moves into northern WY. Southwest into southern and central WY will have a better chance of thunderstorms this afternoon and early evening.
- Isolated showers and thunderstorms across western and central WY on Thursday, with better chances across northern WY. Temperatures will be about 5-8 degrees below normal.
- Friday and Saturday will continue to be on the cool side, with isolated showers over north-central WY and some gusty west- northwest wind across southwest into southern WY.
- High pressure returns Sunday and Monday for seasonable temperatures and mostly dry conditions with some breezy afternoon southwest winds.
Area forecast discussion, Aug 27, 4:23 PM MDT, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Riverton WY 423 PM MDT Wed Aug 27 2025 .KEY MESSAGES... - Isolated to scattered rain showers with very isolated thunderstorms will continue through the afternoon, especially as an elongated band of precipitation moves into northern WY. Southwest into southern and central WY will have a better chance of thunderstorms this afternoon and early evening. - Isolated showers and thunderstorms across western and central WY on Thursday, with better chances across northern WY. Temperatures will be about 5-8 degrees below normal. - Friday and Saturday will continue to be on the cool side, with isolated showers over north-central WY and some gusty west- northwest wind across southwest into southern WY. - High pressure returns Sunday and Monday for seasonable temperatures and mostly dry conditions with some breezy afternoon southwest winds. && .UPDATE... Issued at 130 PM MDT Wed Aug 27 2025 The band of precipitation early this afternoon stretches from northwest WY toward the southern Bighorn Basin and into Natrona County. It is slowly lifting northward and will bring isolated to scattered showers to the northern part of the forecast area. The environment to the south and west of the band is becoming more unstable, with isolated to scattered showers and thunderstorms becoming more numerous as the shortwave trough lifts northeastward out of the Great Basin. So far all of the individual convective cells are quite small for lots of popcorn convection. While brief heavy rainfall and frequent lightning could be experienced through sunset, the storms today should bring welcome rainfall to the region. Speaking of rainfall, precipitation amounts this far have ranged from just a trace to around 0.75". The steady rain over multiple hours is expected to primarily soak into the dry ground and only bring localized rises to creeks and streams. Thus, at this time, no flooding concerns are expected. As the trough moves northward into Montana overnight, the focus on precipitation will stretch from Yellowstone toward the Bighorns Mountains. Larger scale models like the NAM and GFS are keeping the precipitation more to the north. HiRes models however are indicating that there will be enough moisture and instability from west-central WY into the Wind River Basin and Natrona County northward for isolated to scattered showers and thunderstorms from late morning through sunset. West-northwest winds will be gusty from southwest into southern WY Thursday afternoon as well with a tightened surface pressure gradient. Precipitation totals Thursday should be the highest over the northwest WY mountains and northern Bighorn Mountains. && .DISCUSSION... Issued at 130 AM MDT Wed Aug 27 2025 WV imagery shows the main finger of the PFJ pushing further south out of Canada that will come into play later this week and into the weekend. Broad ridging induced across the CWA is evident with some dry-slotting that has inhibited much of the forecasted QPF at this point way under-performing with all models. IR shows the disorganization of this system with the main upper level low across western and northern Idaho already making a north to northwestward retreat that has kept much of the moisture west of the CWA. Even the monsoonal moisture influx is being stopped across NM and into CO with the upper level high still in place not making its way east as models had been indicating due to the aforementioned low making more of an eastward progression. Otherwise, it is hard to follow any model at this point with no agreement with the Hi-Res models nor any of them getting the ongoing radar situation correctly. The HRRR is the only one remotely close and thus will follow it for the day knowing QPF and PoPs still need slashed. The induced ridge over the state is definitely dry-slotting much of the area with hopes of the isolated rain shower activity to become more widely scattered later this Wednesday morning and into the afternoon hours. Much of the heavier rainfall is staying into Idaho and western portions of MT. West of the Divide still see much of the activity with areas to the east seeing more minimal chances and QPF amounts. QPF west have been cut to well under an inch at this point, and still probably could say it isn't enough. Model initializations aren't even that close to the ongoing situation and hard to follow any with any type of confidence. Regardless, ample cloud cover and the more minimal rain chances will keep temperatures more seasonable to even below average for this time of year this afternoon and for the rest of the week into Saturday. Models still indicate a weaker shortwave Thursday and moreso Friday, and if the trend continues, this will not be impactful as well. The better chances later Friday and into Saturday will be for the northern half of the CWA and east of the Divide, although small (20-30% confidence and probably lower at this point). The northwest flow aloft comes back into play with a weaker finger of the jet impacting these areas as the main PFJ pushes well east. As the main upper level low off the Pacific northwest coast moves a bit northeast, it fills with time with decreasing divergence aloft. This will allow induced ridging to build in across the upper Rockies from the Bermuda high over southern NM into Mexico allowing the low to be blocked from any influence to the CWA for the later half of the weekend into next week. This will bring a warming and dry trend Sunday and through the long term with temperatures back to above average and minimal storm chances outside of the higher terrain and airmass development with the weak upper level flow. All in all, hopes are still decent for at least some rainfall later today and into Thursday especially west of the Divide. However, QPF amounts are not coming to fruition at this point in time as even the ensemble data has been out to lunch as well. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 423 PM MDT Wed Aug 27 2025 Widespread showers and isolated thunderstorms continue across much of the area to start the period. Shower and thunderstorm activity will persist through 03/04Z, generally ending from southwest to northeast. Overnight, low clouds and perhaps even fog are expected to develop at several terminals (10 to 30% chances) with greatest chances at KBPI, KPNA, KJAC, and KCPR. There is not enough confidence to drop cigs or vsby in the TAFs below MVFR at this time, but if fog develops (10 to 15% chance), expect to see IFR to LIFR conditions through much of Thursday morning (10Z through 16Z timeframe). By late morning, more significant clearing is expected ahead of the next shortwave. Shower and thunderstorm activity increases again Thursday afternoon with this next shortwave, but confidence in timing and locations of these showers and storms is low at this time. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on smoke, icing, and turbulence forecasts. && .RIW WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...McDonald DISCUSSION...Lowe AVIATION...Hensley
Hazardous weather outlook, Aug 27, 2:02 AM MDT, 19 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 202 AM MDT Wed Aug 27 2025 WYZ001>020-022>030-281215- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin- Owl Creek and Bridger Mountains-Bighorn Mountains West- Bighorn Mountains Southeast-Northeast Johnson County- Southeast Johnson County-Teton and Gros Ventre Mountains- Jackson Hole-Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 202 AM MDT Wed Aug 27 2025 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Widely scattered rain showers and a few embedded thunderstorms with lightning and brief heavy rainfall the main hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered rain showers and a couple embedded thunderstorms possible Thursday becoming less active for Friday and Saturday. Warming and dry trend Sunday onward into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:06 PM MDT | Areal Flood Advisory | RIW | Hot Springs | 2 hr |
| Aug 28, 3:24 PM MDT | Special Weather Statement | RIW | Hot Springs | 36 min |
Nearby
Flash Flood Warnings in Wyoming, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.